Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why should I care???
May 12, 2006

Dear Doctor,

I am a 41 yr old male who is HIV positive. I have no love life but work and I drink a lot and take HIV meds, Sustiva combivir Zoloft advair are the main meds besides vitamins.

I vomited 3 times this evening and have been doing this quite a few times. What is causing this?

Is it gastrointestinal? I had a gastro Dr review me and said all was fine but at times I cant keep down food?

Response from Dr. Henry

Some patients remain sensitive to the nausea due to certain HIV medications (such as the AZT in Combivir). There are also a variety of non-HIV related potentiral causes for nasuea/stomach problems. A thoughtful evaluation and consideration of a trial switch to an alternative regimen is often helpful. There are a variety of variably effectice anti-nausea medications available (such as Compazine Reglan, or Marinol). Nausea is a big deal and clearly can interfere with a patient's interest/ability to continue taking HIV medications. Your HIV specialist is generally the best person to discuss this with. KH



Previous
HIV+ Female genitalia (Lymph nodes) tender swollen dark spots
Next
New kaletra formulation and increased diarrhea-followup

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement